Alert archive / North Dakota / Flash Flood Warnings in 2011

Flash Flood Warning 15, NWS Bismarck, ND

June 22, 2011Renville County, North Dakota

NWS Bismarck, ND issued this flash flood warning at Jun 22, 2011, 11:01 AM CDT for Renville County, North Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2011, 11:01 AM CDT (16:01 UTC)
Expired
Jun 22, 2011, 5:00 PM CDT
In force
6 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
None

County Renville County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 4.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WGUS53 KBIS 221601
FFWBIS
NDC075-222200-
/O.NEW.KBIS.FF.W.0015.110622T1601Z-110622T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1101 AM CDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR RAPID RIVER RISES IN...
  NORTHWESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL 500 PM CDT WEDNESDAY.

* AS OF LATE WEDNESDAY MORNING...A RAPID RISE OF NEARLY FOUR FEET    
  WAS OBSERVED ON THE SOURIS RIVER PAST SHWERWOOD. THOSE ALONG THE   
  SOURIS RIVER THROUGH RENVILLE COUNTY ABOVE LAKE DARLING SHOULD     
  PREPARE IMMEDIATELY FOR RAPID RISES IN WATER LEVELS ON THE SOURIS  
  RIVER. ACCORDING TO THE RENVILLE COUNTY EMERGENCY MANAGER...A      
  MANDATORY EVACUATION IS IN EFFECT FOR MOUSE RIVER PARK. 

* FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF
  NORTHWESTERN RENVILLE COUNTY...INCLUDING THE TOWN OF GREENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE ALONG THE SOURIS RIVER THROUGH RENVILLE COUNTY ABOVE LAKE 
DARLING SHOULD PREPARE FOR RAPIDLY RISING WATER LEVELS...AND MOVE TO 
HIGHER GROUND. 

&&

LAT...LON 4900 10191 4865 10164 4865 10173 4900 10201

$$

AYD
2 follow-up statements
103 
WGUS73 KBIS 221851
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
151 PM CDT WED JUN 22 2011

NDC075-222200-
/O.CON.KBIS.FF.W.0015.000000T0000Z-110622T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENVILLE ND-
151 PM CDT WED JUN 22 2011

...FLASH FLOOD WARNING FOR RAPID RIVER RISES REMAINS IN EFFECT FOR
NORTHWESTERN RENVILLE COUNTY UNTIL 500 PM CDT...

A RAPID RISE OF NEARLY FOUR FEET WAS OBSERVED ON THE SOURIS RIVER 
PAST SHWERWOOD LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. THOSE 
ALONG THE SOURIS RIVER THROUGH RENVILLE COUNTY ABOVE LAKE DARLING 
SHOULD PREPARE IMMEDIATELY FOR RAPID RISES IN WATER LEVELS ON THE 
SOURIS RIVER. ACCORDING TO THE RENVILLE COUNTY EMERGENCY MANAGER...A 
MANDATORY EVACUATION IS IN EFFECT FOR MOUSE RIVER PARK. 

THIS WARNING GOES UNTIL 500 PM CDT...HOWEVER...THAT DOES NOT MEAN 
THAT THE DANGER WILL END AT THAT TIME. A RIVER FLOOD WARNING 
CONTINUES IN EFFECT FOR THE SOURIS RIVER UNTIL FURTHER NOTICE. IN 
THE LONGER TERM THAT RIVER FLOOD WARNING SERVES TO CONVEY THE 
ONGOING DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4900 10191 4865 10164 4865 10173 4900 10201

$$

AYD
435 
WGUS73 KBIS 222155
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
455 PM CDT WED JUN 22 2011

NDC075-222207-
/O.EXP.KBIS.FF.W.0015.000000T0000Z-110622T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENVILLE ND-
455 PM CDT WED JUN 22 2011

...RIVER FLOOD WARNING CONTINUES UNTIL FURTHER NOTICE FOR THE SOURIS 
RIVER NEAR SHERWOOD...

THE DANGEROUS SITUATION CONTINUES ALONG THE SOURIS RIVER IN RENVILLE 
COUNTY. THE ONGOING RIVER FLOOD WARNING CONTINUES UNTIL FURTHER 
NOTICE. THAT RIVER FLOOD WARNING SERVES TO CONVEY THE ONGOING 
THREATS ALONG THE SOURIS RIVER IN RENVILLE COUNTY.

LAT...LON 4900 10191 4865 10164 4865 10173 4900 10201

$$

AYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:53 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 22, 9:53 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
953 AM CDT WED JUN 22 2011

.UPDATE...
BUMPED TEMPERATURES A FEW DEGREES WHERE WHERE PARTIAL SUN IS
EXPECTED.

&&

.DISCUSSION...POWERFUL CLOSED LOW MOVING NORTH THROUGH MINNESOTA
WITH SCATTERED SHOWERS CONTINUING. WINDS OF 10 TO 20 MPH WILL
AFFECT THE CENTRAL PORTIONS OF THE STATE.

&&

.AVIATION...
IFR/MVFR CIGS WILL CONTINUE IN AREAS OF SHOWERS THROUGH
THE MORNING HOURS FOR THE TAF SITES ALONG AND EAST OF HIGHWAY 83.
LINGERING MOISTURE AND CLEAR SKIES/LIGHT WINDS SHOULD CONTRIBUTE
TO IFR/MVFR VSBY DEVELOPMENT ACROSS THE WESTERN PORTIONS OF THE STATE
THIS MORNING AFFECTING THE KISN-KDIK TERMINAL AERODROMES.
OTHERWISE...MAINLY VFR CONDITIONS ARE EXPECTED TO DEVELOP FROM
WEST TO EAST THROUGH THE DAY...WITH MVFR CIGS HOLDING ON A KJMS
UNTIL AFTER 06Z THURSDAY AS RESIDUAL MOISTURE FINALLY SCOURS OUT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HW
AVIATION...
Hazardous weather outlook, Jun 22, 3:42 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
342 AM CDT WED JUN 22 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-231100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
342 AM CDT WED JUN 22 2011 /242 AM MDT WED JUN 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ONGOING AERIAL AND RIVER POINT FLOOD WARNINGS CONTINUE ACROSS WEST
AND CENTRAL NORTH DAKOTA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS ARE FORECAST THURSDAY NIGHT...THROUGH
THE COMING WEEKEND...AND INTO EARLY NEXT WEEK. MUCH UNCERTAINTY
EXISTS REGARDING FUTURE RAINFALL...THE SEVERITY...PLACEMENT...AND
COVERAGE OF ANY STORMS AT THIS TIME. PLEASE CHECK BACK FOR
FORECAST UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

HEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:41 AM CDTFlash Flood WarningBISWard6 hr

Nearby

Flash Flood Warnings in North Dakota, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.